Log In Sign Up

Mini pill question after taking for 9 months...


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
July 13th, 2010, 02:32 PM
sethsgirl's Avatar Platinum Supermommy
Join Date: Dec 2007
Location: SC
Posts: 9,652
I've been on the mini pill for 9 months now and I've never once had a problem. No mid-cycle spotting/bleeding nothing. My cycles have been every 27-29 days since I started taking it last October (a month and a half after my son was born). Well I started this cycle on the 2nd and it lasted 5 days with normal flow for me and then Sunday night I started spotting, well more of a light flow I guess and that was after DTD (sorry if TMI). Then it stopped, lasted maybe 2 hours but I had to wear a pad. Then in the evening on Monday it happened again. Then today it's happened a few times. It isn't heavy at all and goes from red to brown and back to red again. I've been debating on whether I should stop taking the pill for a few weeks since DH will be going out to sea (he's in the Navy) for a little while. Will that just mess things up even more if I stop taking it and then start again before he gets home? I'm assuming it's the pill that's causing this spotting/bleeding. I had bleeding throughout the first and part of the 2nd trimester with my son that was like this but I'm positive I'm not pregnant especially since I just had my period and it was normal. Thanks!
__________________

Colleen proud mommy to DS (8/2009), DS (6/2011), and DD (7/2013)


Reply With Quote
  #2  
July 13th, 2010, 03:52 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Side effects can start up at any time and the way your body metabolizes the synthetic hormones can also change with time, after having a baby, if weight fluctuates, when BFing patterns change, etc.

Stopping for a few weeks and starting again will create more hormonal disruption. The synthetic hormones won't even have full left your system by the time you start up again, so your body won't have a chance to regulate itself in that short period of time.
__________________
Reply With Quote
  #3  
July 14th, 2010, 03:02 AM
Urchin's Avatar Loving every minute.
Join Date: Sep 2009
Location: Atlantic Canada
Posts: 8,315
Ditto to the above.

The period you have on the mini pill is actually "breakthrough bleeding." So that can kind of put some people's body out of whack. If your body needs to bleed, it will, so I am guessing that this is your body's way of letting you know this.

You might want to see the doctor just to rule out any other problems, but it is pretty common to have side-effects like what you're having even after going months with being fine.
__________________
Thank-you Bokkechick for the beautiful siggy!

Proud mama to Audrina (10-10-2011) & Bryden (09-19-2014)


Reply With Quote
  #4  
July 14th, 2010, 07:16 AM
sethsgirl's Avatar Platinum Supermommy
Join Date: Dec 2007
Location: SC
Posts: 9,652
Thanks ladies! Do either of you know if headaches are side effects of the mini pill? When I was a teenager I was on the combo pill for horrible AF cramps but it gave me migraines so I stopped taking it. I don't get migraines much anymore (knock on wood!) but I do get headaches pretty frequently the past few months. I'm thinking maybe I should just stop the pill and start charting again.
__________________

Colleen proud mommy to DS (8/2009), DS (6/2011), and DD (7/2013)


Reply With Quote
  #5  
July 14th, 2010, 07:19 AM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Yes, headaches are also a side effect of the hormones. All of these things should be all listed on the insert that comes with your prescription.
__________________
Reply With Quote
  #6  
July 14th, 2010, 07:29 AM
Urchin's Avatar Loving every minute.
Join Date: Sep 2009
Location: Atlantic Canada
Posts: 8,315
I know for me, I used to get migraines around the time of AF when I was on the pill as a teen. I was only on the mini pill for a month and I did notice I had a few "different" headaches.
__________________
Thank-you Bokkechick for the beautiful siggy!

Proud mama to Audrina (10-10-2011) & Bryden (09-19-2014)


Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 04:38 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0